MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a surgical procedure for a wide-necked aneurysm in the m2 segment of the right mca middle cerebral artery, when the physician was using a subject guidewire for delivery, it was found that the subject guidewire had fractured inside the intermediate catheter.After the physician withdrew the intermediate catheter and removed the broken subject guidewire, they replaced it with a new guidewire, and the surgery was ultimately completed without any clinical consequence to the patient.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual and microscopic inspection of the returned guidewire revealed ptfe coating peeling.The guidewire was fractured and returned in two separate fragments.The proximal fragment exhibited a break along the nitinol tubing, with the core wire exposed at approximately 186 cm.The distal fragment was also fractured along the nitinol tubing, located roughly 14 cm from the distal tip.Functional inspection could not be performed due to the extent of damage to the device.The reported guidewire broken/fractured during use was confirmed based on the analysis of the returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as-reported event.It was reported that when the physician was using a guidewire for delivery, it was found that the guidewire had fractured inside the intermediate catheter.After the physician withdrew the intermediate catheter and removed the broken guidewire, they replaced it with a new guidewire, and the surgery was ultimately completed smoothly.Additional information received indicates that continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was severely tortuous.The wire was torqued to overcome the resistance, the issue was noted on the distal section of the guidewire, friction/resistance was encountered during the procedure, force was used to overcome resistance, and there was high tortuosity in the internal carotid artery (ica) relative to the tip of the guidewire position.The device was returned and it was confirmed that the distal section of the guidewire had been fractured.It was stated that the patient's anatomy was severely tortuous relative to the tip of the guidewire and that the guidewire was torqued and some force was used to overcome the resistance.Tortuosity in the location of the tip of the guidewire can cause additional pressure/friction to the tip of the guidewire, which can cause the tip to fracture during the attempt to torque or advance against this resistance.An assignable cause of procedural factors will be assigned to the reported and analyzed guidewire broken/fractured during use, as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the directions for use (dfu) but performance was limited due to procedural and/or anatomical factors during use.The ptfe coating to the proximal end of the guidewire was noted to have some areas of peeling; this damage is indicative of interaction with an under-tightened torque device, either during use or during removal after use.An assignable cause of handling damage will be assigned to the analyzed guidewire ptfe coating peeling, as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
During a surgical procedure for a wide-necked aneurysm in the m2 segment of the right mca middle cerebral artery, when the physician was using a subject guidewire for delivery, it was found that the subject guidewire had fractured inside the intermediate catheter.After the physician withdrew the intermediate catheter and removed the broken subject guidewire, they replaced it with a new guidewire, and the surgery was ultimately completed without any clinical consequence to the patient.Additional information was received on 29 august 2025 stating that the issue was noted on the distal end of the guidewire.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22885748
Report Number3012931345-2025-00143
Device Sequence Number9057428
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)271201(10)0000757868
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000757868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SILVER SNAKE 6F MIDDLE CATHETER(NON-STRYKER).
Patient Age56 YR
Patient SexFemale
Patient Weight60 KG